MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been requested and not yet received.The event is currently under investigation.
 
Event or Problem Description
An advance 35 lp low profile balloon catheter was used for the treatment of chronic total occlusion (cto) in the superficial femoral artery (sfa).Contralateral approach was gained from the groin to treat the sfa.Cto was observed from the origin of the sfa to the pop artery.Severe calcification was observed as well.Terumo's destination sheath was selected instead of cook's ansel sheath since calcification was severe.The destination and asahi intecc's corsair 0.014" were advanced to the target site through the true lumen, but they could not pass due to severe calcification.Therefore, these were replaced with terumo's radifocus 0.035" and cook's cxi 4fr (=complaint device) in order to perform knuckle wire technique.Radifocus 0.035" and cxi were advanced, but they could not pass through the access route due to severe calcification and the cxi got kinked at that time.Then, another cxi was used instead and it could pass through the access route.After that, pta5 was advanced to the lesion to treat the sfa but it ruptured.Then, the 0.035" radifocus was changed with a 0.014" wire guide and pta 14lp balloon was used instead for pre-dilation and post-dilation before and after stent placement.-- (captured in this medwatch).The procedure was completed with no problem and there have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
A review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control, specifications, and visual inspection of the returned device was performed during this investigation.One used advance 35 lp low profile balloon catheter was returned with a non-cook stopcock attached to the balloon port of the hub.1mm of the distal tip is bent outwards.A large pinhole leak was detected at the proximal end of the balloon.The balloon did not burst radially or longitudinally.Review of the device history record of the finished product shows three nonconforming events that could contribute to the reported failure mode.There were no other reported complaints for this lot number.Per the customer, there was severe calcification.Per the ifu, "the balloon is manufactured from an extra-thin wall, high-strength, minimally-compliant material.Particular care should be taken in handling the balloon to prevent damage.Based upon the information provided and the characteristics displayed, it is plausible to suggest that this incident was human anatomy-related.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6759558
Report Number1820334-2017-02245
Device Sequence Number1115765
Product Code DQY
UDI-Device Identifier10827002522524
UDI-Public(01)10827002522524(17)180121(10)5594530
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-135-4-4.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer10/16/2017
Initial Report FDA Received Date08/02/2017
Supplement Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1